Alert archive / Ohio / Flood Watches in 2007
Flood Watch 1, NWS Cleveland, OH
NWS Cleveland, OH issued this flood watch at Jan 5, 2007, 3:15 PM EST for Crawford County, Erie County, Pennsylvania; 28 counties in Ohio. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2007, 3:15 PM EST (20:15 UTC)
- Expired
- Jan 6, 2007, 4:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
All 30 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2968 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KCLE 052015 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 315 PM EST FRI JAN 5 2007 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-060415- /O.NEW.KCLE.FA.A.0001.070105T2015Z-070106T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 315 PM EST FRI JAN 5 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA... CRAWFORD...CUYAHOGA...ERIE...GEAUGA...HANCOCK...HOLMES... HURON...KNOX...LAKE...LORAIN...LUCAS...MAHONING...MARION... MEDINA...MORROW...OTTAWA...PORTAGE...RICHLAND...SANDUSKY... SENECA...STARK...SUMMIT...TRUMBULL...WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD...AND ERIE. * THROUGH LATE TONIGHT * A SURFACE LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TONIGHT... BRINGING SEVERAL HOURS OF MODERATE TO HEAVY RAINFALL TO THE AREA. ONE TO TWO INCHES OF RAIN... WITH ISOLATED HIGHER AMOUNTS... IS EXPECTED ACROSS THE WATCH AREA TONIGHT. SOIL MOISTURE ACROSS THE AREA IS UNUSUALLY HIGH FOR THIS TIME OF YEAR... AND RAINFALL WILL EFFICIENTLY RUN OFF INTO AREA CREEKS... STREAMS... AND RIVERS. * THIS RAINFALL WILL CAUSE PONDING OF WATER IN LOW LYING AREAS AND FLOODING ALONG CREEKS AND STREAMS TONIGHT. PEOPLE LIVING IN FLOOD PRONE AREAS SHOULD BE PREPARED FOR THE POSSIBILITY OF FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES $$ ASTIFAN
1 follow-up statement
000 WGUS61 KCLE 060142 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 842 PM EST FRI JAN 5 2007 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-060900- /O.CON.KCLE.FA.A.0001.000000T0000Z-070106T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 842 PM EST FRI JAN 5 2007 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA... HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS... MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE... RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL... WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * UNTIL 4 AM EST SATURDAY * A LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER WESTERN OHIO WILL CONTINUE TO MOVE NORTHEAST THROUGH NORTHERN OHIO TONIGHT AND EVENTUALLY INTO NORTHWEST PENNSYLVANIA EARLY SATURDAY MORNING. SEVERAL HOURS OF MODERATE TO HEAVY RAINFALL WILL ACCOMPANY THIS AREA OF LOW PRESSURE WITH RAIN GRADUALLY TAPERING OFF EARLY SATURDAY MORNING. SOIL MOISTURE ACROSS THE AREA IS UNUSUALLY HIGH FOR THIS TIME OF YEAR...AND RAINFALL WILL RAPIDLY RUN OFF INTO AREA CREEKS STREAMS AND RIVERS. * THIS RAINFALL WILL CAUSE PONDING OF WATER IN LOW LYING AREAS AND FLOODING ALONG CREEKS AND STREAMS TONIGHT. PEOPLE LIVING IN FLOOD PRONE AREAS SHOULD BE PREPARED FOR THE POSSIBILITY OF FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES $$ LEINS
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Jan 5, 3:10 PM EST, 5 minutes earlier.
Area forecast discussion, Jan 5, 3:10 PM EST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 310 PM EST FRI JAN 5 2007 .SHORT TERM(TONIGHT THROUGH SUNDAY NIGHT)...THE BIG QUESTION IS DO WE NEED A FLOOD WATCH FOR EARLY TONIGHT. THE NGM/NAM/WRF ALL INDICATE AN AREA OF MAX RAIN ACROSS NORTHERN OHIO AND INTO NORTHWEST PENNSYLVANIA. LOW PRESSURE IS OVER SW INDIANA AND WILL MOVE THROUGH NORTHWEST OHIO THIS EVENING. A WARM FRONT IS ASSOCIATED WITH THIS LOW. THE LOW AND FRONT MAY SLOW UP AND THIS WILL HAVE QUARTER INCH AN HOUR RAINFALL RATES. RAIN TOTALS UNDER AN INCH AND A HALF FLOODING SHOULD NOT BE A PROBLEM...OVER AN INCH AND A HALF TO AN INCH WILL CAUSE SOME FLOOD PROBLEMS AND MAY NEED FLOOD ADVISORIES OR WARNINGS. SOME RIVERS COULD GET CLOSE TO FLOODING. THE CUMULATIVE RAINFALL FROM SEVERAL MODELS IS OVER 2 INCHES BY 06Z TONIGHT...EVEN IF THIS IS A LITTLE HIGH WE WILL HAVE PROBLEMS. THIS IS A QUICK SHOT OF RAIN...BUT THE GROUND IS SATURATED SO WE ARE CONCERNED THAT THE FLOOD GUIDANCEIS TOO HIGH. THE PRECIPIPABLE WATER AT 12Z AT ILN WAS AT 1.3 WHICH IS A RECORD HIGH FOR JANUARY. WITH ALL THIS IN MIND ISSUING A FLOOD WATCH FOR THE ENTIRE AREA. A FEW COUNTIES WILL BE ON THE EDGE SUCH AS KNOX...HOLMES AND STARK...DONT WANT TO SLICE THE WATCH TOO THIN AS HOLMES AND STARK HAD A LITTLE MORE RAIN THAN MOST AREAS SO FAR. WILL NOT MENTION THUNDER A SOUNDINGS SEEM TOO STABLE...PLENTY OF SHEAR...SPC AGREES WITH THAT AND NO LIGHTNING SEEN CLOSE TO THE AREA. WHEN THE DRY SLOT MOVES IN THE RAIN WILL DECREASE. AIRMASS DRIES OUT ON SATURDAY BUT A PUSH OF COOLER AIR WITH LIMITED MOISTURE WILL CONTINUE THREAT OF SHOWERS. AIRMASS DRIES OUT FOR SATURDAY NIGHT AND SUNDAY WITH RIDGE IN THE AREA. ANOTHER FRONTAL SYSTEM MOVES IN FOR THE SUNDAY NIGHT...MODELS IN AGREEMENT. PRECIPITATION TYPE IN QUESTION WILL FORECAST RAIN AND SNOW SHOWERS. && .LONG TERM(MONDAY THROUGH FRIDAY)... SOME LAKE EFFECT SNOW WILL OCCUR FOR PART OF THE PERIOD. MODELS ARE IN SOMEWHAT OF AGREEMENT. THEY MOVE A SURFACE LOW ACROSS NORTHERN OHIO AND NORTHWEST PENNSYVLANIA MONDAY NIGHT AND TUESDAY. AT THIS TIME IT IS TOUGH ON HOW MUCH SNOW WILL FALL...THIS WILL HAVE TO BE MONITORED AS THE MODELS TRY TO HINT AT SOME SURFACE RIDGING. THE LAKE AND 850 MB TEMPERATURE DIFFERENCES WILL BE IN THE UPPER TEENS ON TUESDAY. SURFACE RIDGE BUILDS IN QUICKLY ON WEDNESDAY AND THEN MOVES EAST SO TEMPEATURES CAN START MODERATING AGAIN. DRYING OUT WEDNESDAY...DRY THURSDAY AND THEN A CHANCE OF RAIN FRIDAY AS A WAVE ON THE FRONT MOVES TOWARD THE FORECAST AREA. && .AVIATION(18Z-18Z)... RAIN WITH WIDESPREAD IFR/LIFR CIG/VIS TO CONTINUE THROUGH THE EVENING HOURS. LOW PRESSURE SYSTEM SWRN INDIANA WILL MOVE ACROSS OHIO THIS EVENING AND MOVE INTO CENTRAL LAKE ERIE AROUND MIDNIGHT LOCAL. HEAVIEST RAINS WILL BE THIS EVENING AS THE LOW MOVES ACROSS NORTHERN OHIO. RAIN SHOULD START TO TAPER OFF TOWARD MIDNIGHT AS LOW MOVES INTO CENTRAL LAKE ERIE. EXPECT WIDESPREAD RAIN FALL AMOUNTS OF ONE HALF TO ONE INCH OF RAIN OVERNIGHT. EXPECT CONDITIONS TO IMPROVE TO MVFR EARLY SATURDAY MORNING FROM THE WEST AS THE LOW MOVES NORTHEAST OF THE AREA. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ003-006>014-017>023-027>033036>038-047-089. PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ001>003. && SHORT TERM...KIELTYKA LONG TERM...KIELTYKA AVIATION...DJB
Hazardous weather outlook, Jan 5, 6:08 AM EST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 608 AM EST FRI JAN 5 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-061115- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 608 AM EST FRI JAN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flood Watches in Ohio, 2007Flood Watches in Pennsylvania, 2007Every flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.